MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM SHORT HUMERAL DIAPHYSIS - CEMENTLESS - 7; CEMENTLESS HUMERAL DIAPHYSIS

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM SHORT HUMERAL DIAPHYSIS - CEMENTLESS - 7; CEMENTLESS HUMERAL DIAPHYSIS
Model Number 04.01.0180
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 4 april 2022.Lot 2100443: (b)(4) items manufactured and released on 05-may-2021.Expiration date: 2026-apr-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Clinical evaluation performed by clinical affairs specialist.Revision in a rsa two days after the index surgery.The pain reported by the patient may be due to stem subsidence.From the radiographic images, it seems that the stem implanted in the index surgery was undersized and this may have caused the stem subsidence.The reason of this choice is unknown.No further conclusion can be drawn with the elements at hand.Investigation performed by r&d project manager.The stem appears to be qualitatively undersized relative to the humerus.However, as also reported in the surgical technique, sizing is done based on rasp stability during humeral preparation and is then verified during stem impingement.Stability depends on bone quality and is not necessarily given by contact with the internal cortical, so looking only at the x-rays received it is impossible to define that it is undersized.Because we did not receive a post-op (or intra-op) x-ray and a pre-revision x-ray in the same projection, it is not possible to say with certainty that this is stem subsidence or whether it was implanted in a particularly 'inset' position.
 
Event or Problem Description
The patient came in reporting pain due to a humeral stem subsidence due to an undersized stem.The reason for the undersized stem is unknown.At 2 days after the primary surgery, the surgeon revised the glenosphere, liner, metaphysis and diaphysis.The surgery was completed successfully.

Brand Name
REVERSE SHOULDER SYSTEM SHORT HUMERAL DIAPHYSIS - CEMENTLESS - 7
Common Device Name
CEMENTLESS HUMERAL DIAPHYSIS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14191936
Report Number3005180920-2022-00315
Device Sequence Number4556612
Product Code PHX
UDI-Device Identifier07630040715881
UDI-Public07630040715881
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model Number04.01.0180
Device Catalogue Number04.01.0180
Device Lot Number2100443
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale